Alert archive / Minnesota / Flash Flood Warnings in 1998
Flash Flood Warning 6, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 26, 1998, 11:33 PM CDT for Wabasha County, Minnesota; Buffalo County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1998, 11:33 PM CDT (04:33 UTC)
- Expired
- Jun 27, 1998, 2:35 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties Wabasha County, MN, Buffalo County, WI
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1872 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 469 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 26.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLSE 270434 FFWLSE MNC157-WIC011-270735- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1133 PM CDT FRI JUN 26 1998 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WARNING FOR... BUFFALO COUNTY IN WEST CENTRAL WISCONSIN WABASHA COUNTY IN SOUTHEASTERN MINNESOTA * UNTIL 235 AM CDT * AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL RAIN FROM WABASHA COUNTY INTO BUFFALO COUNTY...MOVING EAST AT 20 MPH. * RADAR INDICATED 1 TO 3 INCHES OF RAIN HAD FALLEN AROUND ZUMBRO FALLS...OR 25 MILES NORTH OF ROCHESTER...TO NELSON WHICH IS 5 MILES NORTHEAST OF WABASHA. MOVE TO HIGHER GROUND` IF FLOOD WATERS THREATEN. THOMPSON &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:20 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 8:20 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 820 PM CDT FRI JUN 26 1998 FORECAST CONCERNS TONIGHT...FLASH FLOOD AND SEVERE WEATHER POTENTIAL. SURFACE ANALYSIS AT 00Z HAD A LOW CENTERED NEAR EASTERN SOUTH DAKOTA WITH WARM FRONT STRETCHING ACROSS NORTHERN IOWA INTO SOUTHWEST WISCONSIN. POOLING OF HIGH DEWPOINT AIR OCCURRING ALONG THE WARM FRONT AND LOW LEVEL JET OF 30 TO 40 KNOTS AIMED AT FRONTAL BOUNDARY. PLENTY OF MOISTURE AROUND WITH PRECIPITABLE WATER VALUES UP TO 1.75 INCHES. THUNDERSTORMS IN EASTERN DAKOTAS AND MINNESOTA EXPECTED TO MOVE/DEVELOP EAST ALONG THE WARM FRONTAL BOUNDARY THROUGH THE EVENING/NIGHT AS THE LOW LEVEL JET INCREASES THE MOISTURE CONVERGENCE ALONG THE FRONT. SEVERE WEATHER IS ALSO A DEFINITE POSSIBLITY WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. FLASH FLOOD WATCH WILL BE ISSUED SHORTLY FOR PORTIONS OF WEST CENTRAL...CENTRAL AND SOUTHWEST WISCONSIN. COORDINATED WITH MINNLEAPOLIS...DES MOINES...MILWAUKEE...GREEN BAY AND STORM PREDICTION CENTER. THOMPSON
In the hours before
Special weather statement, Jun 26, 8:30 PM CDT, 3 hours 3 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 830 PM CDT FRI JUN 26 1998 ...SEVERE THUNDERSTORM POTENTIAL FOR TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST MINNESOTA... NORTHEAST IOWA...SOUTHWEST...WEST CENTRAL AND CENTRAL WISCONSIN TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES DURING THE ENTIRE OVERNIGHT HOURS. SURFACE ANALYSIS AT 7 PM HAD A LOW CENTERED NEAR EASTERN SOUTH DAKOTA WITH WARM FRONT STRETCHING ACROSS NORTHERN IOWA INTO SOUTHWEST WISCONSIN. POOLING OF HIGH DEWPOINT AIR OCCURRING ALONG THE WARM FRONT AND LOW LEVEL JET OF 30 TO 40 KNOTS AIMED AT FRONTAL BOUNDARY. PLENTY OF MOISTURE AROUND WITH PRECIPITABLE WATER VALUES UP TO 1.75 INCHES. THUNDERSTORMS IN EASTERN DAKOTAS AND MINNESOTA EXPECTED TO MOVE/DEVELOP EAST ALONG THE WARM FRONTAL BOUNDARY THROUGH THE EVENING/NIGHT AS THE LOW LEVEL JET INCREASES THE MOISTURE CONVERGENCE ALONG THE FRONT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED DURING THE ENTIRE OVERNIGHT HOURS. THOMPSON
Special weather statement, Jun 26, 8:30 PM CDT, 3 hours 3 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 830 PM CDT FRI JUN 26 1998 ...SEVERE THUNDERSTORM POTENTIAL FOR TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST MINNESOTA... NORTHEAST IOWA...SOUTHWEST...WEST CENTRAL AND CENTRAL WISCONSIN TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES DURING THE ENTIRE OVERNIGHT HOURS. SURFACE ANALYSIS AT 7 PM HAD A LOW CENTERED NEAR EASTERN SOUTH DAKOTA WITH WARM FRONT STRETCHING ACROSS NORTHERN IOWA INTO SOUTHWEST WISCONSIN. POOLING OF HIGH DEWPOINT AIR OCCURRING ALONG THE WARM FRONT AND LOW LEVEL JET OF 30 TO 40 KNOTS AIMED AT FRONTAL BOUNDARY. PLENTY OF MOISTURE AROUND WITH PRECIPITABLE WATER VALUES UP TO 1.75 INCHES. THUNDERSTORMS IN EASTERN DAKOTAS AND MINNESOTA EXPECTED TO MOVE/DEVELOP EAST ALONG THE WARM FRONTAL BOUNDARY THROUGH THE EVENING/NIGHT AS THE LOW LEVEL JET INCREASES THE MOISTURE CONVERGENCE ALONG THE FRONT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED DURING THE ENTIRE OVERNIGHT HOURS. THOMPSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:15 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 60 min |
| Jun 26, 10:38 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 62 min |
| Jun 26, 11:16 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 74 min |
| Jun 26, 11:19 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 61 min |
| Jun 26, 11:27 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 63 min |
| Jun 27, 12:29 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 61 min |
| Jun 27, 12:29 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 61 min |
| Jun 27, 12:43 AM CDT | Flash Flood Warning | ARX | Winona | 5 hr |
| Jun 27, 12:43 AM CDT | Flash Flood Warning | ARX | Wabasha | 5 hr |
| Jun 27, 1:01 AM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 59 min |
| Jun 27, 1:08 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 62 min |
| Jun 27, 1:17 AM CDT | Severe Thunderstorm Warning | ARX | Mower | 63 min |
| Jun 27, 1:26 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 64 min |
| Jun 27, 1:29 AM CDT | Flash Flood Warning | ARX | Olmsted | 4 hr |
| Jun 27, 6:00 AM CDT | Flash Flood Warning | ARX | Wabasha | 9 hr |
| Jun 27, 6:08 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 67 min |
| Jun 27, 6:38 PM CDT | Tornado Warning | ARX | Mower | 47 min |
| Jun 27, 6:58 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Olmsted | 62 min |
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 63 min |
| Jun 26, 9:36 PM CDT | Flash Flood Warning | ARX | Jackson, Trempealeau | 3 hr |
| Jun 26, 9:46 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 64 min |
| Jun 26, 9:51 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 64 min |
| Jun 26, 10:08 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 62 min |
| Jun 26, 10:53 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 67 min |
| Jun 26, 10:59 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 61 min |
| Jun 26, 11:07 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 63 min |
| Jun 26, 11:10 PM CDT | Tornado Warning | ARX | Buffalo | 50 min |
| Jun 26, 11:20 PM CDT | Flash Flood Warning | ARX | Clark | 3 hr |
| Jun 26, 11:49 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 71 min |
| Jun 27, 12:07 AM CDT | Severe Thunderstorm Warning | ARX | Jackson | 83 min |
| Jun 27, 12:21 AM CDT | Severe Thunderstorm Warning | ARX | Monroe | 69 min |
| Jun 27, 12:43 AM CDT | Flash Flood Warning | ARX | Clark | 5 hr |
| Jun 27, 12:43 AM CDT | Severe Thunderstorm Warning | ARX | Vernon | 62 min |
| Jun 27, 1:05 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 70 min |
| Jun 27, 1:36 AM CDT | Severe Thunderstorm Warning | ARX | Crawford, Richland | 84 min |
| Jun 27, 1:40 AM CDT | Severe Thunderstorm Warning | ARX | Vernon | 50 min |
| Jun 27, 2:26 AM CDT | Flash Flood Warning | ARX | Vernon | 3 hr |
| Jun 27, 3:19 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 71 min |
| Jun 27, 6:05 AM CDT | Flash Flood Warning | ARX | Jackson, Trempealeau | 9 hr |
| Jun 27, 6:05 AM CDT | Flash Flood Warning | ARX | Clark | 9 hr |
Nearby
Flash Flood Warnings in Minnesota, 1998Flash Flood Warnings in Wisconsin, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.